Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 279, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 25, 2005, 8:42 PM CDT for Winkler County, Texas. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2005, 8:42 PM CDT (01:42 UTC)
- Expired
- Jul 25, 2005, 8:53 PM CDT
- In force
- 11 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 98 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 2761 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 260143 SVRMAF TXC495-260215- /O.NEW.KMAF.SV.W.0279.050726T0142Z-050726T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 842 PM CDT MON JUL 25 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WINKLER COUNTY IN WEST TEXAS * UNTIL 915 PM CDT * AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 2 MILES WEST OF WINK...OR 9 MILES SOUTHWEST OF KERMIT...MOVING EAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... WINK... AT 833 PM A 68 MPH WIND GUST WAS REPORTED AT THE WINKLER COUNTY AIRPORT. SEEK SAFE SHELTER AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3180 10330 3166 10330 3166 10303 3189 10312 $$
1 follow-up statement
000 WWUS54 KMAF 260153 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 854 PM CDT MON JUL 25 2005 TXC495-260204- /O.CAN.KMAF.SV.W.0279.000000T0000Z-050726T0215Z/ WINKLER- 854 PM CDT MON JUL 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WINKLER COUNTY IS CANCELLED... AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3180 10330 3166 10330 3166 10303 3189 10312 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:15 PM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jul 25, 3:15 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 315 PM CDT MON JUL 25 2005 .SHORT TERM... STRONG HIGH PRESSURE RIDGE CONTINUES OVER THE SOUTHERN CONUS WITH A WEAK SHEAR AXIS DIVIDING THE RIDGE OVER THE WESTERN CWA ALONG THE TEXAS NEW MEXICO BORDER. THIS AXIS IS EXPECTED TO WEAKEN AND MOVE EAST DUE TO AN UPPER LEVEL SHORTWAVE BRUSHING THE AREA TO THE NORTH AS IT MOVES AROUND THE NORTHERN EDGE OF THE RIDGE. HAVE INCLUDED ISOLATED THUNDERSTORMS OVER THE MOUNTAINOUS AND WESTERN AREAS THIS EVENING WHERE LIFT WILL BE AIDED BY POSITIVE VORTICITY ASSOCIATED WITH THE SHEAR AXIS AND TERRAIN FEATURES. THESE THUNDERSTORMS SHOULD DECREASE WITH THE LOSS OF AFTERNOON HEATING. HAVE MADE SLIGHT ADJUSTMENTS TO THE MINIMUM TEMPERATURES FOR TONIGHT. EXPECT READINGS TO BE IN THE 70S OVER MOST OF THE CWA WITH A FEW 60 DEGREE READINGS IN THE MOUNTAINOUS AREAS AND THE EXTREME NORTHERN CWA. .LONG TERM... THE MAIN FOCUS FOR THE LONG TERM FORECAST WILL BE RAIN CHANCES FOR THE MIDDLE OF THIS WEEK AS A STRONG... FOR JULY STANDARDS... COLD FRONT MOVES INTO WEST TEXAS AND SOUTHEAST NEW MEXICO. AS OF 25/18Z... THE COLD FRONT WAS LOCATED FROM NE CO INTO SE SD. 25/12Z SURFACE TEMPERATURES BEHIND THE FRONT WERE QUITE COOL WITH LOWER 50S F ACROSS NORTHERN MT WITH LOWER 40S F ACROSS THE BORDER IN CANADA. 850MB TEMPERATURES IN THE MENTIONED REGION WERE IN THE 7-9C RANGE. THE SHORT RANGE MODELS AGREE THIS COLD FRONT WILL BE PUSHING INTO THE NORTHERN PORTION OF THE TEXAS PANHANDLE EARLY TOMORROW MORNING... THEN MAKE STEADY SOUTHWARD PROGRESS TOWARDS THE REGION THROUGH THE AFTERNOON. TEMPERATURES TOMORROW WILL BE TRICKY AS THERE WILL BE AN INCREASE IN CLOUD COVER... HOWEVER 850MB TEMPERATURES REMAIN QUITE WARM ACROSS AT LEAST THE SOUTHERN 1/2 OF THE AREA TOMORROW. WE HAVE OPTED TO RAISE TEMPERATURES SLIGHTLY OVER THE MENTIONED REGION... WITH THE MOST SIGNIFICANT INCREASE ALONG THE RIO GRANDE. CONDITIONS STILL APPEAR FAVORABLE FOR RAINFALL ACROSS ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO AS INCREASING MOISTURE INTERACTS WITH THE MENTIONED COLD FRONT. THE HIGHEST POPS WILL INITIALLY RESIDE OVER THE NORTHWESTERN 1/3 OF THE CWA BEGINNING TUESDAY AFTERNOON. AS CONVECTION DEVELOPS ALONG AND BEHIND THE BOUNDARY... THE FOCUS FOR RAINFALL WILL SHIFT SLOWLY TO THE SOUTH INTO THE BIG BEND AND LOWER TRANS PECOS REGION BY LATE WEDNESDAY. CURRENT THINKING IS THERE WILL BE ENOUGH CONVECTION TO HELP PUSH THE BOUNDARY A LITTLE FARTHER SOUTH THAN THE CURRENT FORECAST MODELS INDICATE. HEAVY RAINFALL WILL CONTINUE TO BE A CONCERN AND FOR NOW... WE WILL CONTINUE THE MENTION OF HEAVY RAINFALL IN A SPECIAL WEATHER STATEMENT (LBBSPSMAF) AND THE HAZARDOUS WEATHER OUTLOOK (LBBHWOMAF). THE ARRIVAL OF THE COLD FRONT IS ALSO EXPECTED TO BRING WELL BELOW NORMAL TEMPERATURES WEDNESDAY AND THURSDAY GIVEN THE RAINFALL AND INCREASING CLOUD COVER. IN ADDITION... CHANNELED WINDS THROUGH GUADALUPE PASS MAY APPROACH HIGH WIND WARNING CRITERIA TUESDAY EVENING INTO EARLY WEDNESDAY MORNING. RAIN CHANCES WILL BE ON THE DECREASE BEGINNING FRIDAY AND CONTINUING THROUGH THE REMAINDER OF THE FORECAST AS A MID AND UPPER LEVEL RIDGE OF HIGH PRESSURE DEVELOPS OVER THE FOUR-CORNERS/SOUTHERN ROCKIES. OVERALL... THE INHERITED FORECAST IS IN VERY GOOD SHAPE AND GENERALLY MINOR CHANGES WERE MADE. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 93 68 77 / 10 20 50 60 CARLSBAD NM 71 90 67 76 / 10 50 60 60 DRYDEN TX 72 95 72 87 / 10 20 20 30 FORT STOCKTON TX 74 97 72 81 / 10 20 40 50 GUADALUPE PASS TX 70 87 62 70 / 20 50 60 60 HOBBS NM 71 89 66 75 / 10 50 60 60 MARFA TX 63 90 62 77 / 20 30 50 60 MIDLAND INTL AIRPORT TX 73 92 69 78 / 10 20 50 50 ODESSA TX 73 94 70 78 / 10 30 50 50 WINK TX 74 97 71 76 / 10 30 50 60 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 54/06
Hazardous weather outlook, Jul 25, 2:31 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 231 PM CDT MON JUL 25 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261931- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 231 PM CDT MON JUL 25 2005 (131 PM MDT MON JUL 25 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINOUS AND WESTERN AREAS THIS EVENING. THE STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER THE STRONGER STORMS MAY PRODUCE HEAVY RAIN...GUSTY WINDS AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT A LARGE PORTION OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TUESDAY NIGHT THROUGH WEDNESDAY. CONDITIONS WILL BECOME FAVORABLE FOR HEAVY RAINFALL OVER THE OUTLOOK AREA DURING THIS TIME. BEGINNING TUESDAY NIGHT AND CONTINUING THROUGH MUCH OF WEDNESDAY... THE FOCUS FOR HEAVY RAINFALL IS EXPECTED TO REMAIN OVER THE NORTHWEST HALF OF THE PERMIAN BASIN... SOUTHEASTERN NEW MEXICO PLAINS... THE DAVIS AND GUADALUPE MOUNTAINS AND THE UPPER TRANS PECOS REGION. HEAVY RAINFALL IS THEN EXPECTED TO SHIFT SOUTH INTO THE BIG BEND AND LOWER TRANS PECOS REGION LATE WEDNESDAY AFTERNOON AND CONTINUING INTO EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY OFFICIALS SHOULD MONITOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE THROUGH MIDWEEK. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 25, 3:00 PM CDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 PM CDT MON JUL 25 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260900- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 300 PM CDT (200 PM MDT) MON JUL 25 2005 ...RAIN CHANCES TO INCREASE BY TUESDAY EVENING WITH HEAVY RAINFALL POSSIBLE... THE CHANCE FOR RAIN WILL INCREASE ACROSS ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO BY THE MIDDLE PART OF THE WORK WEEK. THE COMBINATION OF INCREASING SUBTROPICAL MOISTURE INTERACTING WITH A FRONTAL BOUNDARY WILL LEAD TO A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION BEGINNING TUESDAY EVENING AND CONTINUING INTO EARLY THURSDAY. SINCE A VERY MOIST AIRMASS WILL BE IN PLACE OVER THE AREA... THE POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING WILL EXIST FROM TUESDAY NIGHT INTO THURSDAY. INITIALLY... THE FOCUS FOR HEAVY RAINFALL IS EXPECTED TO REMAIN OVER THE NORTHWEST HALF OF THE PERMIAN BASIN...SOUTHEASTERN NEW MEXICO PLAINS... THE DAVIS AND GUADALUPE MOUNTAINS AND THE UPPER TRANS PECOS REGION TUESDAY NIGHT AND WEDNESDAY. HEAVY RAINFALL IS THEN EXPECTED TO SHIFT SOUTH INTO THE BIG BEND AND LOWER TRANS PECOS REGION LATE WEDNESDAY AFTERNOON AND CONTINUING INTO EARLY THURSDAY MORNING. THOSE WITH OUTDOOR INTERESTS OR TRAVEL PLANS ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO DURING THE MIDDLE PART OF THE WORK WEEK SHOULD MONITOR THE LATEST WEATHER FORECAST INFORMATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:26 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 64 min |
| Jul 26, 5:06 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 41 min |
| Jul 26, 5:12 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 38 min |
| Jul 26, 5:58 PM CDT | Flash Flood Warning | MAF | Borden, Dawson, Howard, Mitchell, Scurry | 4 hr |
| Jul 26, 6:20 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.